Alert archive / North Carolina / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 2, NWS Raleigh, NC

January 3, 20227 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jan 3, 2022, 6:00 AM EST for 7 counties in North Carolina. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 3, 2022, 6:00 AM EST (11:00 UTC)
Expired
Jan 3, 2022, 6:45 AM EST
In force
45 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Lee County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 91 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 3, 6:36 AM ESTTSTM WND DMG5 Se Robbins, NCMANY TREES REPORTED DOWN ACROSS MOORE COUNTY.
Jan 3, 6:36 AM ESTTSTM WND GST 522 Sw Whispering Pines, NCCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 SW WHISPERING PINES.
Jan 3, 6:36 AM ESTNON-TSTM WND GST 522 Sw Whispering Pines, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2022-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2022-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

593 
WUUS52 KRAH 031100
SVRRAH
NCC051-085-093-105-125-153-165-031145-
/O.NEW.KRAH.SV.W.0002.220103T1100Z-220103T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
600 AM EST Mon Jan 3 2022

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Moore County in central North Carolina...
  Scotland County in central North Carolina...
  Harnett County in central North Carolina...
  Eastern Richmond County in central North Carolina...
  Cumberland County in central North Carolina...
  Lee County in central North Carolina...
  Hoke County in central North Carolina...

* Until 645 AM EST.

* At 559 AM EST, severe thunderstorms were located along a line
  extending from 10 miles northwest of Hoffman to near Dunbar, moving
  northeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Fayetteville, Sanford, Laurinburg, Southern Pines, Raeford,
  Lillington, Carthage, Fort Bragg, Pinehurst and Dunn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3481 7969 3518 7968 3516 7962 3525 7970
      3541 7970 3553 7927 3560 7912 3552 7897
      3555 7894 3553 7884 3534 7858 3486 7877
      3483 7890 3490 7894 3495 7904 3483 7919
      3484 7935 3477 7933 3463 7946
TIME...MOT...LOC 1059Z 218DEG 40KT 3514 7968 3449 7965 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GIH
1 follow-up statement
740 
WWUS52 KRAH 031134
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
634 AM EST Mon Jan 3 2022

NCC153-165-031144-
/O.CAN.KRAH.SV.W.0002.000000T0000Z-220103T1145Z/
Scotland NC-Richmond NC-
634 AM EST Mon Jan 3 2022

...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND AND EASTERN RICHMOND
COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3484 7935 3496 7936 3506 7948 3507 7958
      3512 7957 3521 7966 3524 7967 3525 7970
      3541 7970 3553 7927 3560 7912 3552 7897
      3555 7894 3553 7884 3534 7858 3486 7877
      3483 7890 3490 7894 3495 7903 3483 7919
TIME...MOT...LOC 1134Z 218DEG 44KT 3539 7945 3485 7928 

$$

NCC051-085-093-105-125-031145-
/O.CON.KRAH.SV.W.0002.000000T0000Z-220103T1145Z/
Moore NC-Harnett NC-Cumberland NC-Lee NC-Hoke NC-
634 AM EST Mon Jan 3 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EST
FOR MOORE...HARNETT...CUMBERLAND...LEE AND HOKE COUNTIES...

At 634 AM EST, severe thunderstorms were located along a line
extending from near Carthage to near Wakulla, moving northeast at 50
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Fayetteville, Sanford, Southern Pines, Raeford, Lillington, Carthage,
Fort Bragg, Pinehurst, Dunn and Aberdeen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3484 7935 3496 7936 3506 7948 3507 7958
      3512 7957 3521 7966 3524 7967 3525 7970
      3541 7970 3553 7927 3560 7912 3552 7897
      3555 7894 3553 7884 3534 7858 3486 7877
      3483 7890 3490 7894 3495 7903 3483 7919
TIME...MOT...LOC 1134Z 218DEG 44KT 3539 7945 3485 7928 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 3:56 AM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Jan 3, 3:56 AM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
356 AM EST Mon Jan 3 2022

.SYNOPSIS...
Strong low pressure will strengthen while moving across and offshore
the Carolinas today.  Cold high pressure will follow for tonight and
Tuesday.

&&

.NEAR TERM /TODAY AND TONIGHT/...
As of 356 AM Monday...

...Forsyth and Guilford Counties added to the Winter Weather
Advisory...

Overview:  The system is well underway with bands and pockets of
heavy rain falling across central NC, for what seems has been nearly
the past 24 hours.   At 08Z, a 998mb sfc low pressure was located
over upstate SC and quickly moving to the ENE.  The closed upper low
was a bit farther west over northern GA.  The sfc low remains
forecast to reach the Charlotte area by 11z, eastern NC by 13 or
14Z, then moving off the northern Outer Banks by 16Z. Meanwhile, a
backdoor front was analyzed at 08Z right along the VA border and is
gradually slipping south.  It's along this boundary that the sfc low
will track this morning.  As the low exits to the east of any given
part of central NC, the low level flow will turn to the north, thus
beginning the process of rapid CAA and a gradual p-type transition
with time this morning, particularly across the northern half of
central NC.  In the meantime, heavy rain and possible flooding
remain possible across all of central NC, a severe weather threat to
the east and southeast of the low, and finally a period of gusty
winds on the back side of the low.  Details regarding each hazard
will be separated out below.

Heavy rain and flooding:  Since approx this time yesterday, nearly
all of central NC has seen around an inch of rain so far, with a
swath of around 2 inches across the southern and southeast Triangle
region.  Additional bands of heavy rain are expected to move up into
our area from the south and southwest.  Vigorous ascent invof and
ahead of the sfc low, coupled with ample warm sector moisture, will
set the stage for moderate to deep convection south of the backdoor
cold front, with a broad swatch of stratiform rain north of the
front.  This risk for heavy rain will continue until the sfc low
exits to our east.  Until then, an additional 1-2 inches of rain on
top of what we've already seen is possible.  Thus, a flood watch
remains in effect for all of central NC through 10 AM this morning.

Svr wx threat:  The risk for an isold svr tstms or two will exist to
the east and southeast of the low center, where elevated low level
helicity coupled with robust deep layer shear exists.  The element
in question has always been the instability, and right now the best
instability is located along/off the NC coast and south across
central and southeast SC.  While the opportunity to advect some of
that instability northward exists, that window of opportunity is
really brief and odd don't necessarily favor that happening.
Nevertheless, given the aforementioned shear and dynamics of this
event, we can't rule out an isold brief tornado or damaging wind
gust with any of the stronger convective cells that lift north into
our southeast zones between now and 14Z this morning when the low
exits our CWA.

Wintry Precip:  Models continue to show strong CAA in the wake of
the exiting sfc low, with enough low level cooling to support a
transition to a wintry mix of rain, sleet, and snow occurring in the
precip swath assoc with the upper low.  Locations with the best
chance to see sleet and snow will be along and north of Hwy 64.
South of 64, it may simply be too warm.  As far as how much...
accumulations will be largely limited by how unseasonably warm it's
been during the past week and how warm the ground is. Thus,
accumulation potential will be mostly rate-driven.  That is, the
best chance for accumulating snow will occur when the precip rate is
more intense to overcome the warm ground.  Light precip rates will
not offer much accumulation potential.  The transition to sleet then
snow is expected to occur first in the Triad area around 7 or 8 AM,
locations north of the Triangle around 9 AM, the Triangle region
around 11 AM, and finally the northern Coastal Plain by Noon or 1
PM.  At this time, we believe that around 1 inch of snow
accumulation (which is our winter weather advisory criteria) is
possible across the VA border counties north of the Triangle, and
the northern half of Forsyth and northern half of Guilford Counties.
the accumulation gradient will be fairly steep, thus, much lesser
amounts to the south of the aforementioned counties.  It's worth
noting that where notable accumulations occur, it will be mostly on
grassy areas, and travel impacts should mostly be confined to
elevated roads and bridges, with a considerable amount of quickly
melting snow and slushy conditions.   The snow will end across all
of central NC by mid-afternoon, with very fast melting in its wake.

Gusty winds:  An impressive pressure gradient was noted on the
western side of the deepening low on the 08Z analysis.  This
gradient will continue to increase as the low further deepens, so
when the low exits to our east, look for N/NW winds to rapidly
increase, with wind gusts in excess of 40 mph developing (as early
at 11Z across our Triad zones), and remaining possible across the
most of central NC through the rest of the morning hours and into
the early afternoon.   Given how wet the ground is now, it's
possible that many, if not numerous trees may fall due to these wind
gusts.  Localized and isold power outages are possible today.  A
wind advisory remains in effect for all of central NC through 4 PM.

Tonight:  Skies will begin to clear out in the wake of the passage
of the upper trough.  CAA will continue, and sfc high pressure will
build in from the west.  Winds may even diminish before sunshine,
all of which will result in very cold low temp readings tonight.
Lows tonight will range from the upper teens north near the VA
border to mid 20s south.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 3 AM Monday...

A 1030+ mb surface high will settle over the area on Tuesday, with
general zonal flow aloft. This will allow for quiet weather with
ample sunshine for Tuesday, though high temperatures will be in the
40s, some 5 to 10 degrees below normal for this time of year.

The surface high will move offshore Tuesday night into Wednesday,
meanwhile the mid/upper flow pattern will begin to become more
amplified as a large scale trough over the east-central U.S begins
to develop. This will allow for increasing temps and cloud cover. An
associated cold front will move into the area on Wednesday
night/Thursday morning. However, with lack of any significant
moisture return ahead of the front moving into the area on Wednesday
evening/night expect dry conditions will continue.

High temps Wednesday are expected to rebound back into the 50s, with
even some reading near 60 across the far southeast possible. Low
temps will follow a similar trend, with lows Wednesday morning
ranging from the lower to mid 20s north to the lower to mid 30s
southeast, with lows on Thursday morning several categories higher,
generally ranging from the lower 30s northwest to the upper 30s
southeast.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 350 AM Monday...

Shortwave energy is expected to dive south and eastward on the
backside and into the base of the aforementioned l/w trough.
Wednesday into Thursday, driving another reinforcing cold front
through the area on Thursday night into Friday. Differences remain
between the GFS and ECMWF on the actual strength and track of the
mid/upper level disturbance, but the main trend is for a bit warmer
and less precip on Thursday night/Friday morning. Thus, will only
keep a small area of rain/snow in the climatological favored
northwest/northern Piedmont for early Friday morning.

Dry weather is expected to return for Friday into at least the first
half of the weekend as surface high pressure quickly moves across
the area. Yet another front is forecast to approach the area by
Sunday, possibly resulting in a return to unsettled weather.

High temps for the medium range portion of the forecast are expected
to be on a roller coaster, from the 50s Thursday, back into the 30s
and 40s for Friday and Saturday, before warming back into the 50s
and lower 60s by Sunday.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 135 AM Monday...

Multiple aviation hazards -- including low cigs, low vsbys in heavy
precip, and very strong gusty winds with possible LLWS -- are
expected over the next 12-18 hrs, with improvement thereafter. In
short, aircraft will encounter dangerous aviation conditions through
this morning, with the worst conditions 09z until 15z, and smaller
craft in particular may find aircraft handling particularly
treacherous during this time. Apart from some MVFR areas in our NE
and far NW, conditions are mostly IFR (cigs, with mostly MVFR to VFR
vsbys despite widespread rain), and IFR to LIFR conditions are
expected to hold through the morning hours areawide. A rapidly
strengthening low pressure center over GA will wobble northeastward,
crossing southern and eastern portions of central NC between 10z and
15z this morning. A solid deck of rain over the area currently will
trend downward in intensity at FAY after 09z but will likely persist
at other sites through the morning. A trend to a rain/snow mix or
briefly mostly snow (with potential IFR vsbys) is expected around
13z at INT/GSO and around 15z at RDU, before precip ends entirely
after 18z in the W and 22z in the E. FAY may see an isolated strong
storm or two 09z-13z. Finally, very strong and gusty winds will
impact all terminals through this mornings, with surface winds from
the NE and N across northern sites but from the SE and S at FAY, and
all locations have a risk of low level winds shear about 10z-15z
with 1500-2000 ft winds up to 50 kts, from the NE at INT/GSO/RDU/RWI
except from the S at FAY. As the low passes ENE of the forecast area
later this morning, surface winds will become uniformly from the NW,
still gusty but diminishing after nightfall.

Looking beyond 06z Tue, behind this strong storm, VFR conditions are
expected to hold through Thu morning, followed by a risk of sub-VFR
conditions and precipitation (perhaps wintry at INT/GSO/RDU) late
Thu through Fri morning as another storm system crosses the region.
VFR conditions should return Fri. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 AM EST this morning for NCZ007>011-021>028-
038>043-073>078-083>086-088-089.
Wind Advisory until 4 PM EST this afternoon for NCZ007>011-021>028-
038>043-073>078-083>086-088-089.
Winter Weather Advisory until 4 PM EST this afternoon for NCZ007-008-
021-022.

&&

SYNOPSIS...np
NEAR TERM...np
SHORT TERM...BSD
LONG TERM...BSD
AVIATION...Hartfield
Hazardous weather outlook, Jan 3, 4:37 AM EST, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
437 AM EST Mon Jan 3 2022

NCZ007-008-021-022-041030-
Person-Granville-Forsyth-Guilford-
437 AM EST Mon Jan 3 2022

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Weather Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions to the National Weather Service in Raleigh as soon as it
is safe to do so.

NCZ009>011-023>027-038>041-041030-
Vance-Warren-Halifax-Alamance-Orange-Durham-Franklin-Nash-Davidson-
Randolph-Chatham-Wake-
437 AM EST Mon Jan 3 2022

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

In addition, scattered thunderstorms between 4 AM and 9 AM will be
capable of producing wind gusts that could result in tree damage.

Also, rain is expected to change over to a rain and snow mix or
mostly snow for a short time today. A light dusting of snow on
elevated and grassy surfaces is possible. However, due to the recent
warm conditions, no significant accumulation is expected on
pavement, and no major travel concerns are expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions to the National Weather Service in Raleigh as soon as it
is safe to do so.

NCZ028-042-043-073>078-083>086-088-089-041030-
Edgecombe-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
437 AM EST Mon Jan 3 2022

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

In addition, scattered thunderstorms between 4 AM and 9 AM will be
capable of producing wind gusts that could result in tree damage.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions to the National Weather Service in Raleigh as soon as it
is safe to do so.

In the hours before

Special weather statement, Jan 3, 3:36 AM EST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Raleigh NC
336 AM EST Mon Jan 3 2022

NCZ039-040-073>075-084-030900-
Stanly NC-Richmond NC-Chatham NC-Randolph NC-Montgomery NC-Moore NC-
336 AM EST Mon Jan 3 2022

...A strong thunderstorm will impact portions of northwestern Moore,
Montgomery, northwestern Richmond, southern Randolph, southeastern
Stanly and southwestern Chatham Counties through 400 AM EST...

At 334 AM EST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Troy, moving northeast at 85 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Asheboro, Randleman, Troy, North Carolina Zoo, Biscoe, Seagrove,
Norwood, Ramseur, Mount Gilead and Franklinville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a strong building.

&&

LAT...LON 3582 7983 3564 7940 3509 7991 3512 7993
      3512 7995 3510 7998 3514 8008 3516 8008
      3517 8011 3519 8011 3519 8013 3518 8013
      3517 8014 3520 8020
TIME...MOT...LOC 0834Z 215DEG 75KT 3527 7999

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

GIH
Special weather statement, Jan 3, 4:19 AM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Raleigh NC
419 AM EST Mon Jan 3 2022

NCZ007>011-021>028-038>043-030945-
Guilford NC-Franklin NC-Durham NC-Alamance NC-Davidson NC-Wake NC-
Halifax NC-Granville NC-Edgecombe NC-Nash NC-Johnston NC-Chatham NC-
Vance NC-Forsyth NC-Randolph NC-Warren NC-Person NC-Orange NC-
Wilson NC-
419 AM EST Mon Jan 3 2022

...A surge of strong wind gusts will impact portions of the central
North Carolina Piedmont through 445 AM EST...

At 416 AM EST, Doppler radar was tracking the leading edge of strong
winds extending from near Winston-Salem to near Scotland Neck,
bringing sudden wind gusts up to 45 to 50 mph. Movement of this
surge of strong winds was toward the south at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Raleigh, Greensboro, Winston-Salem, Durham, Cary, High Point, Rocky
Mount, Chapel Hill, Burlington and Asheboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. Stay
in an interior room on the lowest floor.

&&

LAT...LON 3600 7741 3582 7735 3568 7766 3564 8029
      3572 8033 3573 8043 3583 8044 3590 8037
      3604 8045 3626 8045 3624 7915 3634 7915
      3639 7754 3632 7757 3632 7744 3621 7738
      3611 7723
TIME...MOT...LOC 0916Z 352DEG 17KT 3605 8030 3614 7753

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

GIH
Special weather statement, Jan 3, 5:11 AM EST, 49 minutes before
Special Weather Statement
National Weather Service Raleigh NC
511 AM EST Mon Jan 3 2022

NCZ024-025-040-041-076-031045-
Lee NC-Chatham NC-Durham NC-Wake NC-Orange NC-
511 AM EST Mon Jan 3 2022

...A strong thunderstorm will impact portions of southeastern
Orange, northern Lee, western Wake, eastern Chatham and Durham
Counties through 545 AM EST...

At 509 AM EST, Doppler radar was tracking a strong thunderstorm near
Goldston, or 7 miles north of Sanford, moving northeast at 80 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Raleigh, Durham, Cary, Chapel Hill, Sanford, Hillsborough, Pittsboro,
Carrboro, Goldston and RDU International.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3608 7879 3607 7878 3607 7875 3606 7863
      3604 7861 3602 7854 3543 7908 3555 7936
      3612 7910
TIME...MOT...LOC 1009Z 206DEG 70KT 3559 7922

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

GIH
Local storm report, Jan 3, 5:48 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
548 AM EST MON JAN 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 AM     NON-TSTM WND GST 3 NE WINSTON-SALEM      36.14N 80.23W
01/03/2022  M47 MPH          FORSYTH            NC   ASOS

&&

7
Local storm report, Jan 3, 5:50 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
550 AM EST MON JAN 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 AM     NON-TSTM WND DMG ASHEBORO                35.72N 79.81W
01/03/2022                   RANDOLPH           NC   911 CALL CENTER

            NUMEROUS TREES WERE REPORTED DOWN ACROSS THE
            COUNTY IN THE LAST HOUR.

&&

7
Local storm report, Jan 3, 5:54 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
554 AM EST MON JAN 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     NON-TSTM WND DMG 3 SE HASTY              35.65N 79.43W
01/03/2022                   CHATHAM            NC   EMERGENCY MNGR

            ONE TREE WAS REPORTED DOWN IN THE BONLEE
            AREA, SOUTH OF SILER CITY.

&&

7

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 8:53 PM ESTWind AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more18 hr
Jan 3, 3:36 AM ESTSpecial Weather StatementRAHMontgomery, Randolph24 min
Jan 3, 4:19 AM ESTSpecial Weather StatementRAHAlamance, Chatham, Davidson, Durham, Edgecombe, Forsyth and 9 more26 min
Jan 3, 4:52 AM ESTAreal Flood AdvisoryRAHAlamance, Chatham, Durham, Granville, Guilford, Orange and 2 more113 min
Jan 3, 5:11 AM ESTSpecial Weather StatementRAHChatham, Durham, Lee, Orange34 min
Jan 3, 5:44 AM ESTFlash Flood Warning Considerable damage threatRAHChatham, Durham, Franklin, Granville, Lee, Orange and 1 more4 hr
Jan 3, 6:51 AM ESTSevere Thunderstorm WarningRAHChatham, Cumberland, Durham, Harnett, Johnston, Lee and 2 more39 min
Jan 3, 7:23 AM ESTSevere Thunderstorm WarningRAHChatham, Cumberland, Franklin, Harnett, Johnston, Nash and 4 more52 min
Jan 3, 7:49 AM ESTAreal Flood AdvisoryRAHEdgecombe, Franklin, Halifax, Nash, Warren, Wilson3 hr
Jan 3, 8:14 AM ESTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Nash, Wayne, Wilson46 min
Jan 3, 9:14 AM ESTAreal Flood WarningRAHAlamance, Chatham, Durham, Franklin, Granville, Orange and 2 more6 hr
Jan 3, 10:28 AM ESTRiver Flood WarningRAHAnson, Stanly12 hr
Jan 3, 12:28 PM ESTRiver Flood WarningRAHJohnston29 hr
Jan 3, 12:30 PM ESTRiver Flood WarningRAHJohnston55 hr
Jan 3, 2:24 PM ESTRiver Flood WarningRAHChatham8 hr
Jan 3, 2:57 PM ESTAreal Flood WarningRAHWake6 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.